Non Fixed-Price Trading Rules In Single-Crossing Classical Exchange Economies
This paper defines the single-crossing property for two-agent, two-good exchange economies for classical (i.e., continuous, strictly monotonic, and strictly convex) individual preferences. Within this framework and on a rich single-crossing domain, the paper characterizes the family of continuous, strategy-proof and individually rational social choice functions whose range belongs to the interior of the set of feasible allocations. This family is shown to be the class of generalized trading rules. This result highlights the importance of the concavification argument in the characterization of fixed-price trading rules provided by Barber? and Jackson (1995), an argument that does not hold under single-crossing. The paper also shows how several features of abstract single-crossing domains, such as the existence of an ordering over the set of preference relations, can be derived endogenously in economic environments by exploiting the additional structure of classical preferences.
|Date of creation:||2013|
|Contact details of provider:|| Postal: P.O.B 653, Beer-Sheva 8410501|
Web page: http://www.bgu.ac.il/econ
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Alex Gershkov & Benny Moldovanu & Xianwen Shi, 2013.
"Optimal Voting Rules,"
tecipa-493, University of Toronto, Department of Economics.
- Gershkov, Alex & Moldovanu, Benny & Shi, Xianwen, 2013. "Optimal Voting Rules," Discussion Paper Series of SFB/TR 15 Governance and the Efficiency of Economic Systems 417, Free University of Berlin, Humboldt University of Berlin, University of Bonn, University of Mannheim, University of Munich.
- Gans, Joshua S. & Smart, Michael, 1996. "Majority voting with single-crossing preferences," Journal of Public Economics, Elsevier, vol. 59(2), pages 219-237, February.
- Alejandro Saporiti & Fernando Tohmé, 2006. "Single-Crossing, Strategic Voting and the Median Choice Rule," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 26(2), pages 363-383, April.
- Alejandro Saporiti & Fernando Tohmé, 2003. "Single-Crossing, Strategic Voting and the Median Choice Rule," CEMA Working Papers: Serie Documentos de Trabajo. 237, Universidad del CEMA.
- Barberà, Salvador & Moreno, Bernardo, 2011. "Top monotonicity: A common root for single peakedness, single crossing and the median voter result," Games and Economic Behavior, Elsevier, vol. 73(2), pages 345-359.
- Salvador Barberà & Bernardo Moreno, 2008. "Top Monotonicity: A Common Root for Single Peakedness, Single Crossing and the Median Voter Result," Working Papers 2008-9, Universidad de Málaga, Department of Economic Theory, Málaga Economic Theory Research Center.
- Salvador Barberà & Bernardo Moreno, 2010. "Top monotonicity: A common root for single peakedness, single crossing and the median voter result," Working Papers 297, Barcelona Graduate School of Economics.
- Momi, Takeshi, 2013. "Note on social choice allocation in exchange economies with many agents," Journal of Economic Theory, Elsevier, vol. 148(3), pages 1237-1254.
- Kazuhiko Hashimoto, 2008. "Strategy-proofness versus efficiency on the Cobb-Douglas domain of exchange economies," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 31(3), pages 457-473, October.
- repec:oup:restud:v:84:y:2017:i:2:p:688-717. is not listed on IDEAS
- Ma, Jinpeng, 1994. "Strategy-Proofness and the Strict Core in a Market with Indivisibilities," International Journal of Game Theory, Springer;Game Theory Society, vol. 23(1), pages 75-83.
- Goswami, Mridu Prabal & Sen, Arunava & Mitra, Manipushpak, 2014. "Strategy-proofness and Pareto-efficiency in quasi-linear exchange economies," Theoretical Economics, Econometric Society, vol. 9(2), May.
- Michael Spence, 1973. "Job Market Signaling," The Quarterly Journal of Economics, Oxford University Press, vol. 87(3), pages 355-374.
- Roth, Alvin E. & Postlewaite, Andrew, 1977. "Weak versus strong domination in a market with indivisible goods," Journal of Mathematical Economics, Elsevier, vol. 4(2), pages 131-137, August. Full references (including those not matched with items on IDEAS)
When requesting a correction, please mention this item's handle: RePEc:bgu:wpaper:1311. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Aamer Abu-Qarn)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.